Cholesterol Home > Tricor and Muscle Pain
Most people who experience muscle pain during treatment with Tricor have no other muscle problems. However, in rare cases, muscle pain can be a symptom of a serious problem with the muscles. Myopathy and rhabdomyolysis are two serious muscle problems that are rarely seen in people taking Tricor. Certain drugs, such as statins and cyclosporine, can increase the risk of serious muscle problems when taken with Tricor. If you are taking Tricor and muscle pain develops, especially if you also have a fever or feel ill, be sure to contact your healthcare provider immediately.
While most people tolerate Tricor® (fenofibrate) well, there are possible side effects that can occur with the drug. For people taking Tricor, muscle pain is a possible side effect. However, in previous clinical studies, muscle pain occurred in less than 1 percent of people taking Tricor.
Most people who have muscle pain while on Tricor have no other muscle symptoms. However, in rare cases, people who are using Tricor can develop serious problems with their muscles, and muscle pain can be a symptom of these problems. Myopathy and rhabdomyolysis are two serious muscle problems that are rarely seen in people taking Tricor. Rhabdomyolysis is very serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure), and in some cases result in loss of life.
If you develop muscle pain, tenderness, or weakness while on Tricor (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.